Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 79, NWS Jackson, MS

May 6, 2009Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this tornado warning at May 6, 2009, 12:19 AM CDT for Montgomery County, Webster County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 12:19 AM CDT (05:19 UTC)
Expired
May 6, 2009, 1:00 AM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 10:27 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 060519
TORJAN
MSC097-155-060600-
/O.NEW.KJAN.TO.W.0079.090506T0519Z-090506T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1219 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 100 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST WEST OF    
  KILMICHAEL MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  KILMICHAEL BY 1225 AM CDT...
  LODI BY 1235 AM CDT...
  EUPORA...BELLEFONTAINE AND EMBRY BY 100 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3370 8935 3373 8909 3357 8909 3343 8956
      3349 8970
TIME...MOT...LOC 0518Z 245DEG 23KT 3346 8962

$$

ERA
2 follow-up statements
000 
WWUS54 KJAN 060537
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1237 AM CDT WED MAY 6 2009

MSC097-155-060600-
/O.CON.KJAN.TO.W.0079.000000T0000Z-090506T0600Z/
WEBSTER MS-MONTGOMERY MS-
1237 AM CDT WED MAY 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR EAST
CENTRAL MONTGOMERY AND WEBSTER COUNTIES...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND HAIL TO THE 
SIZE OF QUARTERS. THE TORNADO WAS LOCATED JUST SOUTHEAST OF LODI 
MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  EUPORA...WALTHALL...BELLEFONTAINE AND EMBRY BY 100 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3358 8955 3370 8935 3373 8909 3357 8909
      3351 8928 3344 8954
TIME...MOT...LOC 0535Z 245DEG 23KT 3351 8950

$$

40
000 
WWUS54 KJAN 060546
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1246 AM CDT WED MAY 6 2009

MSC097-060555-
/O.CAN.KJAN.TO.W.0079.000000T0000Z-090506T0600Z/
MONTGOMERY MS-
1246 AM CDT WED MAY 6 2009

...THE TORNADO WARNING FOR EAST CENTRAL MONTGOMERY COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

LAT...LON 3373 8909 3357 8909 3351 8928 3347 8949
      3362 8949 3370 8935
TIME...MOT...LOC 0545Z 245DEG 23KT 3354 8943

$$

MSC155-060600-
/O.CON.KJAN.TO.W.0079.000000T0000Z-090506T0600Z/
WEBSTER MS-
1246 AM CDT WED MAY 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEBSTER
COUNTY...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH PERSISTENT ROTATION WITH HAIL TO 
THE SIZE OF NICKELS.  THIS TORNADO WAS LOCATED 9 MILES WEST OF 
EUPORA MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  EUPORA...WALTHALL...BELLEFONTAINE AND EMBRY BY 100 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3373 8909 3357 8909 3351 8928 3347 8949
      3362 8949 3370 8935
TIME...MOT...LOC 0545Z 245DEG 23KT 3354 8943

$$

40

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 5, 10:37 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 5, 10:37 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CDT TUE MAY 5 2009

.UPDATED...WE KNEW CINCO DE MAYO WOULD BE EXCITING AND IT HAS NOT
DISAPPOINTED SO FAR. NEARLY GOLF BALL SIZE HAIL THROUGH THE ERN SIDE
OF THE METRO FROM AROUND RICHLAND TO PEARL TO FLOWOOD TO FANNIN
EARLIER HAS SET THE STAGE. HAVE MADE MINOR ADJUSTMENTS TO HOURLY
GRIDS AS INCREASING SURGE OF LOW LEVEL JET WORKING NWD THROUGH THE
SABINE RIVER VALLEY AND HEADING TOWARD THE MID SOUTH. SVR WW NOW
OUT FOR OUR DELTA REGION FOR THE BALANCE OF THE NIGHT AND SOME
PORTION COULD DEVELOP A RISK FOR TORNADOES TOWARD MORNING IF SHEAR
PROFILES GET STRONG ENOUGH. POTENT UPPER TROUGH AXIS AND LEFT EXIT
REGION OF POWERFUL 200MB JET DIVING TOWARD THE REGION FROM THE
CENTRAL PLAINS ADDING TO THE MIX. PORTIONS OF NWRN MS SHOULD BE THE
MOST LIKELY IMPACTED AS THE NIGHT WEARS ON. /40/

&&

.AVIATION...WIDESPREAD MVFR CEILINGS OVERNIGHT WILL BE INTERRUPTED BY
SCATTERED TO NUMEROUS SHRA/TSRA WITH LOCAL IFR CONDITIONS AT TIMES...
ESPECIALLY FOR THE KGLH/KGWO AREAS. INCREASING SLY FLOW IN THE LOW
LEVELS WILL MAINTAIN A FEED OF MOIST UNSTABLE AIR FROM THE WRN GULF
AS A POTENT UPPER LEVEL TROUGH SWEEPS THROUGH THE REGION BY WEDNESDAY
NIGHT./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  81  67  86 /  44  80  44  28
MERIDIAN      67  81  66  86 /  34  74  53  28
VICKSBURG     68  82  68  89 /  48  77  39  27
HATTIESBURG   69  85  69  87 /  19  50  29  36
NATCHEZ       69  83  68  86 /  19  55  32  26
GREENVILLE    65  77  65  87 /  83  88  34  26
GREENWOOD     66  77  65  87 /  82  94  39  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MSZ018-019-
     025>042-047.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAZ007>009-015-
     016.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ARZ074-075.

&&
Hazardous weather outlook, May 5, 3:30 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE MAY 5 2009

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-061930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
221 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL
AND NORTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI LATE
TONIGHT THROUGH MIDDAY WEDNESDAY AS A COMPLEX OF STORMS IS EXPECTED
TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND QUICKLY MOVE INTO
THE AREA LATE TONIGHT. THIS COMPLEX OF STORMS SHOULD REACH THE DELTA
REGION SHORTLY AFTER MIDNIGHT...AND AFFECT THE NORTHEAST NEAR THE
GOLDEN TRIANGLE REGION FROM AROUND SUNRISE THROUGH AROUND NOON
WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY
CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT.

IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY
FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES
ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY...ANOTHER 1 TO 3
INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES WILL BE
POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE
AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA
FROM THIS EVENING INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER
COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS
NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE RISK OF SEEING A
COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT THROUGH MIDDAY WEDNESDAY.

LAZ023>026-MSZ053>066-072>074-061930-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
221 PM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

AN ISOLATED STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL
AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING. A WARM FRONT WILL BE MOVING BACK
NORTHWARD INTO THE AREA THIS AFTERNOON...LEADING TO THE DEVELOPMENT
OF SOME THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME STRONG AND PERHAPS SEVERE...AND LAST INTO THIS EVENING.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY
MORNING THROUGH MIDDAY WEDNESDAY ACROSS SOUTHERN MISSISSIPPI. A
COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE OUTLOOK
AREA THIS EVENING...AND MOVE INTO THE AREA DURING THE EARLY MORNING
HOURS AND INTO THE DAY PERIOD ON WEDNESDAY. DAMAGING WINDS AND HAIL
ARE THE PRIMARY CONCERNS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT.
IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH
COULD LEAD TO SOME LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Special weather statement, May 5, 10:51 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1051 PM CDT TUE MAY 5 2009

MSZ025-027-036-060430-
LEFLORE MS-CARROLL MS-HOLMES MS-
1051 PM CDT TUE MAY 5 2009

...STRONG THUNDERSTORM RAPIDLY DEVELOPING NEAR CRUGER MOVING EAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF SEVEN PINES AT 1050 PM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD
BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN HOLMES...CARROLL AND SOUTHERN LEFLORE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

40
Local storm report, May 5, 11:13 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
05/05/2009                   MARION             MS   LAW ENFORCEMENT

            TREES DOWN ALONG PICKWICK ROAD AND OLD RIVER ROAD AROUND
            COLUMBIA.

0550 PM     TSTM WND DMG     PETAL                   31.34N 89.25W
05/05/2009                   FORREST            MS   EMERGENCY MNGR

            TREES DOWN IN THE NORTHERN PART OF FORREST COUNTY AROUND
            PETAL AND MACEDONIA.

&&

JCULIN
Local storm report, May 5, 11:27 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     WANILLA                 31.64N 90.13W
05/05/2009                   LAWRENCE           MS   LAW ENFORCEMENT

            A COUPLE TREES WERE BLOWN DOWN AROUND WANILLA.

&&

CME
Local storm report, May 6, 12:02 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             GRENADA                 33.78N 89.81W
05/06/2009  E0.75 INCH       GRENADA            MS   PUBLIC

            PEA TO PENNY HAIL IN GRENADA.

&&

CME
Local storm report, May 6, 12:09 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1209 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     HAIL             WINONA                  33.49N 89.73W
05/06/2009  E0.88 INCH       MONTGOMERY         MS   LAW ENFORCEMENT

            PENNY TO NICKEL HAIL.

&&

CME
Special weather statement, May 6, 12:16 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CDT WED MAY 6 2009

MSZ025-027-060600-
LEFLORE MS-CARROLL MS-
1216 AM CDT WED MAY 6 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTH OF SWIFTOWN AT 1216 AM CDT...MOVING NORTHEAST
AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CARROLL AND SOUTHERN LEFLORE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith45 min
May 5, 7:17 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson58 min
May 5, 7:32 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis22 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningJANJasper, Smith19 min
May 5, 8:05 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith15 min
May 5, 8:10 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin50 min
May 5, 8:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott38 min
May 5, 9:36 PM CDTRiver Flood WarningJANIssaquena, Washington30 days
May 5, 9:36 PM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren32 days
May 5, 10:54 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes51 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningJANCarroll42 min
May 5, 11:37 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington38 min
May 5, 11:47 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
May 5, 11:49 PM CDTSevere Thunderstorm WarningJANGrenada41 min
May 6, 12:54 AM CDTSevere Thunderstorm WarningJANClay, Webster51 min
May 6, 1:26 AM CDTSevere Thunderstorm WarningJANClay, Webster49 min
May 6, 3:00 AM CDTSevere Thunderstorm WarningJANBolivar45 min
May 6, 5:11 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower7 hr
May 6, 5:13 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster62 min
May 6, 5:17 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington58 min
May 6, 6:00 AM CDTFlash Flood WarningJANBolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more8 hr
May 6, 6:08 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more67 min
May 6, 6:11 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington49 min
May 6, 6:22 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 6:37 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo53 min
May 6, 7:06 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more54 min
May 6, 7:15 AM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston34 min
May 6, 7:31 AM CDTSevere Thunderstorm WarningJANLeake, Madison44 min
May 6, 7:41 AM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha49 min
May 6, 7:45 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
May 6, 9:00 AM CDTRiver Flood WarningJANMadison, Yazoo18 days
May 6, 9:00 AM CDTRiver Flood WarningJANHinds, Warren20 days
May 6, 9:05 AM CDTFlash Flood WarningJANAttala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more5 hr
May 6, 9:27 AM CDTRiver Flood WarningJANNeshoba11 hr
May 6, 9:27 AM CDTRiver Flood WarningJANLeake72 hr
May 6, 9:28 AM CDTRiver Flood WarningJANClay4 days
May 6, 10:17 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more4 hr
May 6, 10:34 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey36 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningJANWarren46 min
May 6, 11:37 AM CDTSevere Thunderstorm WarningJANMadison, Yazoo53 min
May 6, 11:47 AM CDTSevere Thunderstorm WarningJANHinds, Madison43 min
May 6, 11:56 AM CDTRiver Flood WarningJANCarroll, Leflore70 hr
May 6, 11:56 AM CDTRiver Flood WarningJANYazoo31 days
May 6, 11:56 AM CDTRiver Flood WarningJANSunflower14 days
May 6, 11:56 AM CDTRiver Flood WarningJANSharkey57 hr
May 6, 11:57 AM CDTSevere Thunderstorm WarningJANRankin48 min
May 6, 12:05 PM CDTSevere Thunderstorm WarningJANHinds, Rankin40 min
May 6, 12:06 PM CDTSevere Thunderstorm WarningJANLeake24 min
May 6, 12:18 PM CDTSevere Thunderstorm WarningJANScott42 min
May 6, 12:20 PM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery115 min
May 6, 12:40 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson50 min
May 6, 12:48 PM CDTSevere Thunderstorm WarningJANSmith57 min
May 6, 12:53 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson52 min
May 6, 12:59 PM CDTSevere Thunderstorm WarningJANNewton27 min
May 6, 1:10 PM CDTSevere Thunderstorm WarningJANJasper50 min
May 6, 1:25 PM CDTSevere Thunderstorm WarningJANLincoln52 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale24 min
May 6, 1:45 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson45 min
May 6, 1:48 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson42 min
May 6, 1:49 PM CDTSevere Thunderstorm WarningJANClarke18 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningJANCopiah13 min
May 6, 2:09 PM CDTSevere Thunderstorm WarningJANLawrence40 min
May 6, 2:16 PM CDTAreal Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more12 hr
May 6, 2:17 PM CDTSevere Thunderstorm WarningJANJones18 min
May 6, 2:32 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln43 min
May 6, 2:33 PM CDTSevere Thunderstorm WarningJANJones57 min
May 6, 2:42 PM CDTTornado WarningJANFranklin, Lincoln63 min
May 6, 2:47 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar43 min
May 6, 3:13 PM CDTTornado WarningJANForrest19 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.